Alert archive / South Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Aberdeen, SD
NWS Aberdeen, SD issued this special weather statement at Jun 18, 2016, 1:07 AM CDT for Lyman County, South Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2016, 1:07 AM CDT (06:07 UTC)
- Expired
- Jun 18, 2016, 2:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Aberdeen, SD
County Lyman County, SD
The radar
The North Platte radar (KLNX), 201 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
302
WWUS83 KABR 180607
SPSABR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
107 AM CDT SAT JUN 18 2016
SDZ048-180700-
LYMAN SD-
107 AM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LYMAN COUNTY UNTIL
200 AM CDT...
AT 106 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF EARLING HILLS...OR 11 MILES SOUTH OF PRESHO...MOVING
NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRESHO...LYMAN...KENNEBEC...VIVIAN...5 MILE CORNER...FATE DAM...BYRE LAKE
AND EARLING HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4370 9990 4369 9998 4371 10002 4369 10012
4370 10013 4371 10019 4369 10021 4371 10023
4370 10028 4372 10030 4372 10033 4398 10034
4392 9967 4370 9981 4369 9984 4370 9986
4367 9987
TIME...MOT...LOC 0606Z 194DEG 16KT 4374 10005
$$
SRFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this special weather statement went out at Jun 18, 12:29 AM CDT, 38 minutes earlier.
Area forecast discussion, Jun 18, 12:29 AM CDT, 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1229 AM CDT SAT JUN 18 2016 .UPDATE... Issued at 855 PM CDT FRI JUN 17 2016 A tough update this evening. Most convection has ended across the CWA. Will anymore form? A potpourri of models suggest pulse type flare ups of storms here and there overnight...presumably from various outflow boundaries interacting within moist/unstable environment. However, latest HRRREXP runs have suggested little if any activity overnight. Model data progs only a weak and somewhat disjointed LLJ late. So, have backed off pops to basically slight chc/isolated tnt. Temperatures appear ok for now. && .SHORT TERM...(This Evening through Sunday Night) Issued at 340 PM CDT FRI JUN 17 2016 Starting to get some storm development late this afternoon along the cold front moving into southeast South Dakota. With very unstable air along with weak to no cap, expect the development to continue through the afternoon and evening with some possibly severe southeast in our area. Otherwise, through the short term, surface high pressure will move across the northern part of the region through Saturday bringing winds from northeast to southeast. As this occurs, the cold front will return back north as a warm front through Saturday and Saturday night with the llj increasing into Saturday Night. The mid level temperatures were pretty warm this afternoon (+12c at 70h) but are expected to cool some through the night. With weak short waves coming across the region from the southwest through Saturday night along with the warm front lifting north, kept chances of storms in the forecast for this time. Saturday will also be a little warmer along with humid conditions. Heat indices could get up to near 100 degrees in central South Dakota. With the warm front and llj focused to our north along with warm mid level temperatures over our area, storms should remain mainly north of our region Saturday night and early Sunday. The models then show a short wave trough sliding along the Canadian border Saturday night and Sunday with a trailing cold front sweeping east across our region. This cold front will not be here quick enough to keep hot temperatures from occurring across much of the eastern cwa on Sunday. Have chances of storms in mainly across the eastern cwa Sunday afternoon and evening with the front. Cooler and drier air will move into the region for Sunday night as high pressure builds off to the northwest. .LONG TERM...(Monday through Friday) Issued at 340 PM CDT FRI JUN 17 2016 An upper level ridge of high pressure mainly over the central Rockies will be main weather feature through the long term portion of the forecast. This ridge will become suppressed early in the period as a fairly strong longwave trough crosses southern Canada. The trough will bring slightly cooler temperatures for Monday and Tuesday. The upper level ridge will rebound Wednesday and Thursday with high temperatures climbing into the 80s and 90s. There is some disagreement between the GFS and ECMWF at the end of the period. The GFS breaks down the ridge some with thunderstorms possible on Friday. The ECMWF keeps the ridge in place with dry conditions likely. Since the 0Z run of the ECMWF also showed thunderstorms on Friday...will maintain the Superblend pop guidance. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1228 AM CDT SAT JUN 18 2016 Except for some early morning MVFR cigs at KABR/KMBG, it should be mostly VFR over the region. Confidence in placement of storms is low through Saturday morning as they could pop up just about anywhere in this moist/unstable environment. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...TDK SHORT TERM...Mohr LONG TERM...SD AVIATION...TDK
Hazardous weather outlook, Jun 17, 8:20 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 820 PM CDT FRI JUN 17 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-190130- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 820 PM CDT FRI JUN 17 2016 /720 PM MDT FRI JUN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT ISOLATED STORMS ARE POSSIBLE OVERNIGHT...BUT SEVERE WEATHER IS NO LONGER ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED STORMS ARE POSSIBLE THROUGH THE WEEKEND...BUT SEVERE CHANCES LOOK MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED.
In the hours before
Special weather statement, Jun 17, 9:25 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
925 PM CDT FRI JUN 17 2016
SDZ048-180315-
LYMAN SD-
925 PM CDT FRI JUN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LYMAN COUNTY UNTIL
1015 PM CDT...
AT 925 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IONA...OR 12 MILES SOUTH OF CHAMBERLAIN. THIS STORM WAS NEARLY
STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IONA AND LAKE FRANCIS CASE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE FRANCIS CASE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4369 9962 4376 9942 4371 9941 4368 9947
4365 9945 4366 9938 4365 9936 4361 9934
4358 9934 4353 9928 4350 9929 4350 9962
TIME...MOT...LOC 0225Z 236DEG 4KT 4363 9939
TDKSpecial weather statement, Jun 18, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
107 AM CDT SAT JUN 18 2016
SDZ048-180700-
LYMAN SD-
107 AM CDT SAT JUN 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LYMAN COUNTY UNTIL
200 AM CDT...
AT 106 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF EARLING HILLS...OR 11 MILES SOUTH OF PRESHO...MOVING
NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRESHO...LYMAN...KENNEBEC...VIVIAN...5 MILE CORNER...FATE DAM...BYRE LAKE
AND EARLING HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4370 9990 4369 9998 4371 10002 4369 10012
4370 10013 4371 10019 4369 10021 4371 10023
4370 10028 4372 10030 4372 10033 4398 10034
4392 9967 4370 9981 4369 9984 4370 9986
4367 9987
TIME...MOT...LOC 0606Z 194DEG 16KT 4374 10005
SRFThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:25 PM CDT | Special Weather Statement | ABR | Brule | 50 min |
| Jun 18, 2:24 AM CDT | Special Weather Statement | ABR | Lyman | 51 min |
| Jun 18, 3:20 AM CDT | Heat Advisory | ABR | Buffalo, Clark, Codington, Deuel, Grant, Hamlin and 3 more | 41 hr |
| Jun 18, 3:43 AM CDT | Special Weather Statement | ABR | Stanley | 47 min |
| Jun 18, 5:18 AM CDT | Special Weather Statement | ABR | Potter | 42 min |
Nearby
Special Weather Statements in South Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.